MAUDE Adverse Event Report: COOK INC; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number G44128
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the scalpel included in the cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter tray was found to be rusted during an unknown procedure on a patient of unknown age and gender.The medical staff had already used the rest of the kit before seeing the scalpel.The rusted scalpel was not used on the patient.At this time, no adverse effects or additional procedures for the patient were reported due to this occurrence.Additional information regarding the event and patient outcome has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
D1 - device name: cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter tray.D4 - rpn: c-utlmy-701j-rsc-abrm-hc-fst-a-rd.E3- occupation: procurement specialist.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Correction: h6 - annex e and annex f.The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information received on 17jul2024, it was confirmed that the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: it was reported that the scalpel included in the cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter tray was found to be rusted during an unknown procedure on a patient of unknown age and gender.The medical staff had already used the rest of the kit before seeing the scalpel.The rusted scalpel was not used on the patient.It was confirmed that the patients did not experience any adverse effects due to this occurrence.Reviews of the documentation, including the complaint history, device history record (dhr), quality control procedures, instructions for use (ifu), as well as visual inspection of the returned product, were conducted during the investigation.Cook received one scalpel from the customer for evaluation.Visual inspection of the scalpel confirmed there was rust on both sides of the blade and inside the plastic blade cover.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) for the device found no relevant nonconformances that could have contributed to the reported failure mode.It should be noted that there were no other complaints associated with the final product lot number.Cook also reviewed product labeling: the product ifu, [c_t_ctulmabrm_rev7] ¿cook spectrum central venous catheter minocycline/rifampin antibiotic impregnated power injectable,¿ provides the following information to the user related to the reported failure mode: how supplied: ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ evidence gathered upon review of dmr, product labeling, dhr, and device failure analysis, does not indicate the device was manufactured out of specification.There is no evidence of nonconforming material in house or in the field.Based on the information provided, examination of the returned product, and the results of our investigation, it was concluded that cook was unable to establish a cause for this failure.It is possible that the vial of lidocaine broke during shipping and caused the rust on the scalpel.However, cook cannot confirm that possibility without more information regarding the vial of lidocaine.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19732635
Report Number1820334-2024-00945
Device Sequence Number7080786
Product Code FOZ
UDI-Device Identifier00827002441286
UDI-Public(01)00827002441286(17)260202(10)15956635
Combination Product (Y/N)Y
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K081113
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/02/2026
Device Model NumberG44128
Device Lot Number15956635
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/09/2024
Supplement Date Received by Manufacturer07/17/2024
10/25/2024
Initial Report FDA Received Date07/12/2024
Supplement Report FDA Received Date07/25/2024
10/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown